My husband has been taking coumadin and toprol for about 6 months. He has since developed weak legs, he falls, and is now getting confused and forgetful. I have discovered info about phosphatidylserine to help brain function. They have yet diagnosed anything in the brain but the cardiologist says he has atrial fibrillation and is scaring him that he will have a stroke without the coumadin. He didn't have these symptoms prior to taking those RX. He took a baby aspirin daily and even worked a part time job...he is 72. Now he can't work and they will not let him drive. Any recommendations?
Coumadin is ulikely to cause the neurological symptoms you describe, but Toprol could be. Also, his symptoms could be signs of small strokes. I'd try to use another drug to control the heart rate with atrial fibrillation, such as cardizem/diltiazem. Sounds like he should be seen by a neurologist in addition to trying a medicine besides Toprol.
Dabigatran is a medicine on the horizon to replace coumadin, but it's only in the research phase. Unfortunately, I think it sounds like he needs coumadin.
NOTICE: The information provided on this site is not a substitute for professional medical advice,
diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your
physician or other qualified health provider because of something you have read on Wellsphere.
If you have a medical emergency, call your doctor or 911 immediately.